Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Oxycontin withdrawal

I have been tapering my amount of Oxycontin for about a month now. I am down to 10mg in the AM and 10mg in the PM. My doctor had me taking them three times a day before. I really feel the difference with the twice a day dose. He is having me cut down 10mg every week. I was fine until this week. Does anyone have any advice for me? I can not stand the weekness in my legs already and I am not finished tapering. I am really afraid of cutting down to once a day on Tuesday.....help!
93 Responses
Avatar universal
Good morning,

My first thought would be that your doctor may be detoxing you too fast.  I would explain to him your symptoms and ask if he could do it slower.  I know for me (different drug) the slower the better!!  It may prolong the detox awhile longer but at least the withdrawals will be a lot milder.

Sharon
Avatar universal
Oxyclean,

You are currently at a level where you now need to switch to a short acting med, like percocet, lortab, or norco. Preferrable the hydrocodone, not the oxycodone which is in percocet. That will ease you through these last couple weeks of taper.
That is just my opinion. As well as personal experience. I have went through both. I founnd it easier to switch to hydrocodone when I was at a low enough dose of the oxcontin to ease the withdrawal systems.
Good luck, you are down to a fairly low level of opiates. These last few weeks will be easier if you switch to the shorter acting meds prior to getting off completely.
Good luck, you have come a long way.
The end of the road is near,
Chezz
Avatar universal
That is exactly what I am trying to do right now, that is why I am holding on 6mg until I can get a med that will help with the rest. The meth is very hard to withdraw from. And I know that I will need something to get through the last few mgs.

Sharon
Avatar universal
Hi chezz - glad to see you back posting. You've been in my thoughts and prayers. Hope you're doing well (or as well as can be expected).  You were one of the first posters who came to my aid when I was such a mess; I'll never forget that. Wish I could be some help to you, but when you lose someone you love, well, that's a biggie; nothing helps much except time. But know I'm thinking about you.  Love, Lisabet
Avatar universal
I know I am jumping into the middle of a subject here but I am facing upcoming withdrawal and would like to get some advice also. I have been reading the posts on this site for a couple of months now and am amazed at the amount of caring and support that goes on. I will try to keep my story brief.

I lost my mom to cancer about 4 months ago. After she passed away I came across some of her pain medication that had not been disposed of. It was MS Contin and MSIR. Both morphine substances, one being slow release and one being quick. I should have thrown them away at the time but I kept them because I thought that they would help me "feel better" in dealing with the loss of my mom. When I took it for the first time it gave me that euphoric feeling that everything would be OK. At first I only took it three or four times a week and never thought about addiction. Eventually I had to increase the dosage to get the same feeling. What it has come down to is that over the last 6 weeks I have taken it almost daily in doses ranging from 50 to 100 mg. I have tried to skip days but I hated the withdrawal symptoms so I would use just enough to get me through the day. I do not need to take it around the clock. It is now 10:15 am and I feel fine. Yesterday I did not take any until 3:00 in the afternoon. I think I can make it through a day without it but I am sure it will be difficult. I am now down to my last few pills. I have several questions that maybe you could help me with. Are the withdrawal symptoms the worst in the first 2 or 3 days or does the worse come later? What can I expect? I do have Klonopin that I can take at night to help me sleep. Should I go see my doctor and "fess up" to what happened or will he not be able to help me because I took someone else's medication? If I stop cold turkey do I face severe health issues or just severe withdrawal symptoms? I guess my question is: could I die from withdrawal? I guess I need to know if I can do this on my own. I am ready to stop. That I am sure of. I am just scared of the W/D symptoms. I have a wife (and 2 small kids)but I do not want her to know what has happened. I guess it boils down to one question: Should I see my doctor or can I get through this on my own? I just want to do what is best for my health.

I am sorry for taking up your time but if you have any advice I would love to hear it. God Bless all of you! You provide a great service!
Avatar universal
How long have you been taking these meds?  If it has only been a few months the withdrawals shouldn't be too severe. If you have an understanding physician, I would seek help from him, the first few days will probably be the worse for you.  Having something to help you sleep is a plus, you are fortunate to have that.  Use thomas' recepie for detox and get plenty of support to help you through this, you can do it.

Sharon
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.